Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 316, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2009, 5:03 PM EDT for Emanuel County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 11, 2009, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112103
SVRFFC
GAC107-112145-
/O.NEW.KFFC.SV.W.0316.090611T2103Z-090611T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMANUEL COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SWAINSBORO...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NUNEZ...STILLMORE...TWIN CITY AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3253 8204 3255 8209 3251 8215 3247 8218
3243 8218 3239 8224 3250 8253 3263 8249
3264 8247 3268 8248 3277 8214 3273 8210
3267 8209 3261 8199
TIME...MOT...LOC 2103Z 271DEG 15KT 3260 8240
$$1 follow-up statement
000
WWUS52 KFFC 112121
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT THU JUN 11 2009
GAC107-112145-
/O.CON.KFFC.SV.W.0316.000000T0000Z-090611T2145Z/
EMANUEL GA-
521 PM EDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EMANUEL COUNTY...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SWAINSBORO...AND MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXSY...STILLMORE...GEORGE L SMITH STATE PARK...CANOOCHEE...TWIN CITY
AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3253 8204 3255 8209 3251 8215 3247 8218
3243 8218 3239 8224 3250 8253 3263 8249
3264 8247 3268 8248 3277 8214 3273 8210
3267 8209 3261 8199
TIME...MOT...LOC 2121Z 271DEG 15KT 3260 8231
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 2:55 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU JUN 11 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LINE OF STRONG CONVECTION CURRENTLY MOVING EAST ACROSS THE NORTHERN HALF OF THE FORECAST AREA ASSOCIATED WITH THE SOUTHERN END OF YET ANOTHER FAST MOVING SHORTWAVE IN THE WESTERLY UPPER LEVEL FLOW OVER THE REGION. THIS LARGE SCALE PATTERN STAY CONSISTENT THROUGH FRIDAY AS A BROAD...FLAT UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE WESTERN GULF OF MEXICO. BY SATURDAY THE RIDGE BEGINS BUILDING NORTH TURNING THE UPPER FLOW BACK TO A MORE NORTHWESTERLY ORIENTATION...BUT KEEPING THE FORECAST AREA UNDER THE FAVORED LOCATION TO AT LEAST GET SIDESWIPED BY WAVES RIDING OVER THE RIDGE. TIMING OF THESE WAVES IS A BIT HARD TO PIN DOWN SO I WILL KEEP POPS IN THE CHANCE RANGE AREAWIDE...BUT WITH A BIT OF A DIURNAL BIAS. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMALS. .LONG TERM /SUNDAY THROUGH THURSDAY/... 12Z RUN OF THE GFS AND ECMWF MODELS BOTH CONTINUE THE TREND OF BUILDING THE LARGE UPPER RIDGE OVER THE GULF OF MEXICO NORTH AND EAST INTO THE LOWER MISSISSIPPI VALLEY AND SOUTHEASTERN U.S. THE GFS EXPANDS THE RIDGE FURTHER EAST OVER THE FORECAST AREA WITH THE ECMWF KEEPING THE RIDGE CENTERED MORE OVER THE MISSISSIPPI VALLEY. GFS SOLUTION WOULD BE NOTICEABLY HOTTER AND DRIER THAN THE ECMWF. FOR NOW I WILL NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST TRENDS...WITH SCATTERED...MAINLY DIURNAL...CONVECTION CONTINUING THROUGH THE PERIOD AND TEMPERATURES REMAINING AT OR A BIT ABOVE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 91 68 90 68 / 40 30 40 30 30 ATLANTA 71 89 71 88 71 / 30 30 30 40 30 BLAIRSVILLE 64 84 62 86 65 / 30 40 30 40 30 CARTERSVILLE 66 88 66 88 67 / 30 30 30 40 30 COLUMBUS 72 92 72 92 72 / 40 30 30 40 30 GAINESVILLE 69 88 69 89 69 / 40 40 30 40 30 MACON 71 92 71 92 72 / 40 30 30 30 30 ROME 68 89 68 89 68 / 30 40 30 50 30 PEACHTREE CITY 67 89 67 89 68 / 40 30 30 40 30 VIDALIA 73 92 72 93 72 / 40 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MADISON... MURRAY...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD...WILKES. && 20
Hazardous weather outlook, Jun 11, 12:15 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EDT THU JUN 11 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1215 PM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...DURING PEAK DAYTIME HEATING. A WEAK SURFACE BOUNDARY EXTENDING FROM THE CAROLINAS INTO EAST CENTRAL GEORGIA WILL COMBINE WITH THE DISTURBANCE TO AID IN THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE STORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA WITH THE GREATEST THREAT OF SEVERE WEATHER NORTH OF A LINE FROM LAGRANGE TO MILLEDGEVILLE...MAINLY BETWEEN 2 AND 10 PM. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. INSTABILITY WILL INCREASE ACROSS THE AREA WITH DAYTIME HEATING. CAPES OF 2000 TO 2500 AND LIFTED INDICES OF -2 TO -4 ARE EXPECTED ACROSS THE AREA...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 4:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT THU JUN 11 2009 GAZ046-112100- 423 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN ROCKDALE COUNTY UNTIL 500 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 7 MILES WEST OF LAKEVIEW ESTATES... AND MOVING EAST AT 30 MPH. WIND GUSTS OF 45 MPH... SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS ROCKDALE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LAKEVIEW ESTATES... MILSTEAD AND CONYERS.
Special weather statement, Jun 11, 4:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 PM EDT THU JUN 11 2009 GAZ085-096>098-112130- 429 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TREUTLEN...BLECKLEY...LAURENS AND JOHNSON COUNTIES UNTIL 530 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REBIE...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TREUTLEN...BLECKLEY...LAURENS AND JOHNSON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLDSBORO... REBIE...DUDLEY...DEXTER...HARLOW...EAST DUBLIN...DUBLIN...BREWTON... LOVETT...MINTER...ROCKLEDGE...ORIANNA...ORLAND...SCOTT AND BLACKVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 11, 4:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG TUNNEL HILL 34.85N 85.04W
06/11/2009 WHITFIELD GA EMERGENCY MNGR
SEVEN TREES DOWN. ONE OF THE TREES FELL ON A HOUSE ON
TUNNEL HILL-VARNELL ROAD. POWER LINES AND POWER POLES
ALSO DOWN IN THE TUNNEL HILL AREA.
&&
JLFSpecial weather statement, Jun 11, 4:40 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT THU JUN 11 2009 GAZ047-048-112115- 440 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NEWTON AND WALTON COUNTIES UNTIL 515 PM EDT... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALMON...AND MOVING EAST AT 30 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS NEWTON AND WALTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GUM CREEK... ALMON...PORTERDALE...OXFORD...COVINGTON...JERSEY...STARRSVILLE... SOCIAL CIRCLE AND BRICK STORE.
Special weather statement, Jun 11, 4:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EDT THU JUN 11 2009 GAZ011-019-112145- 451 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 545 PM EDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF COOSA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOSA...LINDALE...ROME...SHANNON AND PINSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 4:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 PM EDT THU JUN 11 2009 GAZ086-112130- 459 PM EDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 530 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SWAINSBORO...MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NORRISTOWN JUNCTION... NORRISTOWN...DELLWOOD...SWAINSBORO...MODOC...GEORGE L SMITH STATE PARK...CANOOCHEE...TWIN CITY AND GARFIELD.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 31 min |
| Jun 11, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 36 min |
| Jun 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 47 min |
| Jun 11, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 58 min |
| Jun 11, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 26 min |
| Jun 11, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.